Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 10, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 7, 2004, 7:04 PM CDT for Wilcox County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2004, 7:04 PM CDT (00:04 UTC)
- Expired
- Apr 7, 2004, 7:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Wilcox County, AL
The radar
The Birmingham radar (KBMX), 143 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 6:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2669 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
001 WUUS54 KMOB 080004 SVRMOB ALC131-080030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 703 PM CDT WED APR 7 2004 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILCOX COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 730 PM CDT * AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ROCKWEST...OR JUST WEST OF CAMDEN...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CANTON BEND BY 710 PM CDT BOYKIN BY 715 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3198 8760 3185 8745 3204 8713 3220 8736 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:08 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Apr 7, 3:08 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 308 PM CDT WED APR 7 2004 .SHORT TERM...THE CURRENT RADAR LOOP SHOWS SCATTERED CONVECTION ACROSS THE COASTAL WATERS AND ADJACENT COUNTIES ASSOCIATED WITH THE OUTFLOW FROM THE OVERNIGHT MCS AND AIDED IN PART BY THE LEFT EXIT REGION OF THE 100 KT JET OVER THE WESTERN GULF. THIS ACTIVITY IS EXPECTED TO PERSIST INTO THE EVENING HOURS WHILE IT CONTINUES MOVING SLOWLY EASTWARD. THE LATEST SURFACE ANALYSIS SHOWS A WEAK FRONT STRETCHED FROM CENTRAL ARKANSAS BACK TO SOUTHERN ALABAMA. A MID LEVEL SHORTWAVE SEEN IN THE WATER VAPOR LOOP OVER OKLAHOMA WILL MOVE DOWN INTO ALABAMA/MISSISSIPPI LATE TONIGHT AND THEN EAST OF THE AREA ON THURSDAY. AREA RADARS SHOW SCATTERED CONVECTION DEVELOPING ACROSS WESTERN MISSISSIPPI WHICH WILL MOVE INTO CENTRAL/SOUTHERN ALABAMA OVERNIGHT AND THEN SHIFT EAST OF THE AREA THURSDAY MORNING. A STATIONARY FRONT WILL BE LEFT STRETCHED ACROSS THE GULF COASTAL STATES IN THE WAKE OF THIS SYSTEM...WHICH WILL THEN LIFT NORTHWARD AS A WARM FRONT FRIDAY AFTERNOON INTO FRIDAY NIGHT AS ANOTHER SYSTEM ADVANCES ACROSS THE PLAINS. THIS NEXT SYSTEM...AND A SURFACE LOW OR AT LEAST A SURFACE REFLECTION...WILL MOVE ACROSS TENNESSEE ON SATURDAY...WITH DEEP LAYER LIFT ADVANCING INTO THE FORECAST AREA SATURDAY AFTERNOON...MAINLY OVER THE NORTHERN PORTION OF THE AREA. MAY NEED TO GO HIGHER ON POPS FOR SATURDAY...BUT WILL STAY WITH CURRENT CHANCE POPS FOR SATURDAY AND SLIGHT CHANCE FOR SATURDAY NIGHT FOR NOW AND REEVALUATE TOMORROW. && .EXTENDED...THE POSITIVELY TILTED 500 MB TROF OVER THE SOUTHWEST STATES ADVANCES INTO THE PLAINS ON MONDAY. AN ASSOCIATED SURFACE LOW MEANWHILE MOVES FROM THE WESTERN GULF TO NEAR THE MISSISSIPPI RIVER DELTA ON SUNDAY...AND THEN ACROSS THE FLORIDA PANHANDLE AND INTO SOUTHERN GEORGIA ON MONDAY. THIS FEATURE WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS INTO THE FORECAST AREA ON SUNDAY INTO SUNDAY NIGHT THAT TAPERS OFF ON MONDAY AS THE SURFACE LOW CONTINUES OFF TO THE NORTHEAST. DRY CONDITIONS FOLLOW FOR MONDAY NIGHT THROUGH WEDNESDAY AS THE 500 MB TROF MOVES ACROSS THE AREA AND DEEP LAYER RIDGING RETAKES THE AREA. && .MARINE...THUNDERSTORMS HAVE BECOME BETTER DEVELOPED OVER THE MARINE AREA DURING THE LAST FEW HOURS AS LEFT FRONT QUAD OF UPPER JET OVER THE WESTERN GULF PUSHES EASTWARD...COMBINED WITH INCREASED LOW LEVEL MOISTURE FROM THE SOUTH. BELIEVE THIS PATTERN WILL PERSIST THROUGH THE LATE EVENING HOURS THEN GRADUALLY SHIFT EASTWARD AFTER MIDNIGHT. OTHERWISE...EXPECT A LIGHT SOUTHERLY WIND FLOW TO SHIFT SOUTHWEST LATER TONIGHT CONTINUING THROUGH MUCH OF THE DAY ON THUR...THEN BECOME NORTH THU NIGHT AS A WEAK SFC BOUNDARY MOVES OFF THE COAST. A LIGHT SOUTHERLY WIND FLOW WILL DEVELOP BY FRI AFTERNOON AND CONTINUE THROUGH EARLY SAT IN RESPONSE TO NEXT DEVELOPING LOW MOVING FROM THE CENTRAL PLAINS TO THE MID MS VALLEY. A MODERATE TO STRONG NORTHERLY WIND FLOW WILL DEVELOP LATE SAT THROUGH SUN AS THE LOW MOVES OFF TO THE EAST. && .FIRE...NO CONCERNS. AFTERNOON RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL LEVELS FOR THE NEXT SEVERAL DAYS. && .PRELIMINARY TEMPS / POPS... MOBILE 61 79 58 80 / 40 30 00 00 PENSACOLA 63 78 61 78 / 50 30 00 00 DESTIN 64 75 62 75 / 50 30 00 00 EVERGREEN 59 79 55 81 / 50 30 00 00 WAYNESBORO 58 79 56 80 / 60 30 00 00 CAMDEN 57 77 54 81 / 60 30 00 00 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. && 29/32
Hazardous weather outlook, Apr 7, 6:00 AM CDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT WED APR 7 2004 ALZ051>053-055>064-FLZ001>006-MSZ067-075-076-078-079-071800- BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL- COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL- CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL- LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL- UPPER MOBILE AL-WASHINGTON AL-WAYNE MS- 600 AM CDT WED APR 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A WEAK UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE EAST ACROSS THE REGION LATER TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF THE TROUGH AND MOVE EAST INTO INLAND SOUTHEAST MISSISSIPPI LATE THIS AFTERNOON...INTO SOUTHWEST ALABAMA AND THE FLORIDA PANHANDLE BY THIS EVENING. SOME STRONG STORMS...POSSIBLY SEVERE...MAY DEVELOP... HOWEVER THE PROBABILITY OF ORGANIZED SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 7, 4:57 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 457 PM CDT WED APR 7 2004 ALZ052-072230- WASHINGTON- INCLUDING THE CITIES OF...CHATOM... 457 PM CDT WED APR 7 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTH WASHINGTON COUNTY... AT 457 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 2 MILES SOUTH SOUTHWEST OF TIBBIE...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...TIBBIE... HAWTHORN...CHATOM...SUNFLOWER...WAGARVILLE...CORTELYOU AND PRESTWICK THROUGH 530 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE GUSTY WINDS TO NEAR 45 MPH...DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN. WIND GUSTS OF THIS MAGNITUDE COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME ARE ALSO POSSIBLE WITH THIS STORM...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. PERSONS IN THE PATH OF THIS STORM SHOULD SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Apr 7, 5:15 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 515 PM CDT WED APR 7 2004 ALZ052-072245- WASHINGTON- INCLUDING THE CITIES OF...CHATOM... 515 PM CDT WED APR 7 2004 ...A STRONG THUNDERSTORM CONTINUES OVER WASHINGTON COUNTY... AT 515 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM ABOUT 4 MILES SOUTH SOUTHEAST OF CHATOM...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WAGARVILLE... ST STEPHENS AND LEROY THROUGH 545 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...GUSTY WINDS TO NEAR 45 MPH...DANGEROUS LIGHTNING...AND BRIEF HEAVY RAIN. THE NATIONAL WEATHER SERVICE OFFICE IN MOBILE DID RECEIVE REPORTS OF MARBLE SIZE HAIL WITH THIS STORM WHEN IT WENT THROUGH THE TIBBIE AREA. PERSONS IN THE PATH OF THIS STORM SHOULD SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Apr 7, 5:38 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 538 PM CDT WED APR 7 2004 ALZ053-072300- CLARKE- INCLUDING THE CITIES OF...GROVE HILL... 538 PM CDT WED APR 7 2004 ...A STRONG THUNDERSTORM IS MOVING INTO SOUTHWEST CLARKE COUNTY... AT 538 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ST. STEPHENS AND LEROY IN EAST WASHINGTON COUNTY...OR 10 MILES SOUTHWEST OF WINN...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WINN...GROVE HILL AND PEACOCK THROUGH 600 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...GUSTY WINDS TO NEAR 45 MPH...DANGEROUS LIGHTNING...AND BRIEF HEAVY RAIN. THIS STORM HAS A HISTORY OF PRODUCING MARBLE SIZE HAIL. PERSONS IN THE PATH OF THIS STORM SHOULD SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Apr 7, 6:01 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 601 PM CDT WED APR 7 2004 ALZ053-072330- CLARKE- INCLUDING THE CITIES OF...GROVE HILL... 601 PM CDT WED APR 7 2004 ...A STRONG THUNDERSTORM CONTINUES TO MOVE NORTHEAST ACROSS CENTRAL CLARKE COUNTY... AT 600 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WINN...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GROVE HILL... PEACOCK...DICKINSON...SCYRENE...RURAL...NETTLEBORO AND ROUNDHILL THROUGH 630 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...GUSTY WINDS TO NEAR 45 MPH...DANGEROUS LIGHTNING...AND BRIEF HEAVY RAIN. THIS STORM HAS A HISTORY OF PRODUCING MARBLE SIZE HAIL. PERSONS IN THE PATH OF THIS STORM SHOULD SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Apr 7, 6:20 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 620 PM CDT WED APR 7 2004 ALZ061-072345- UPPER MOBILE- 620 PM CDT WED APR 7 2004 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTH MOBILE COUNTY... AT 620 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SIDNEY...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...TURNERVILLE... PINEOLA...MOUNT VERNON AND CHASTANG THROUGH 645 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...GUSTY WINDS TO NEAR 40 MPH...DANGEROUS LIGHTNING...AND BRIEF HEAVY RAIN. RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME ARE POSSIBLE WITH THIS STORM...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. PERSONS IN THE PATH OF THIS STORM SHOULD SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:45 PM CDT | Special Marine Warning | MOB | 90 min | |
| Apr 7, 9:33 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 42 min |
| Apr 7, 10:18 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 42 min |
| Apr 7, 11:11 PM CDT | Special Marine Warning | MOB | 79 min | |
| Apr 8, 8:34 AM CDT | Severe Thunderstorm Warning | MOB | Butler | 41 min |
| Apr 8, 8:46 AM CDT | Severe Thunderstorm Warning | MOB | Conecuh | 29 min |
| Apr 8, 9:06 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 39 min |
| Apr 8, 9:48 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 12 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.